Alert archive / South Carolina / Lake Wind Advisories in 2025

Lake Wind Advisory 21, NWS Columbia, SC

November 11, 202518 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Nov 11, 2025, 4:18 PM EST for 18 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 12, 2025, 12:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 11, 2025, 4:18 PM EST (21:18 UTC)
In effect from
Nov 12, 2025, 12:00 AM EST
Expired
Nov 12, 2025, 6:25 PM EST
In force
18 hr
Issued by
NWS Columbia, SC
All 23 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
118 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

930 
WWUS72 KCAE 112118
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
418 PM EST Tue Nov 11 2025

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-120800-
/O.NEW.KCAE.LW.Y.0021.251112T0500Z-251113T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern
Lancaster-Southern Lancaster-Northwestern Orangeburg-Central
Orangeburg-Southeastern Orangeburg-
Including the cities of Carolina Commons Shopping Center,
Bishopville, Denmark, Springdale, Saluda, Winnsboro, Oak Grove,
North, Seven Oaks, Williston, Lugoff, Winnsboro Mills, McCormick,
Camden, Cayce, Orangeburg, Lancaster, Eutawville, Andrew Jackson
State Park, Manning, Newberry, Murphys Estates, Pageland,
Brookdale, Sumter, Lincolnton, Cheraw, Johnston, Community of
Almond Glen, Santee, Lancaster Mill, Van Wyck, Elgin, Clarks
Hill, Red Bank, Augusta, Edgefield, Columbia, Summerton,
Batesburg-Leesville, Elloree, Bamberg, Waynesboro, Ridge Spring,
St. Matthews, Neeses, Holly Hill, Branchville, Aiken, Indian
Land, Bowman, Thomson, Blackville, Barnwell, Evans, Martinez,
Lexington, West Columbia, North Augusta, and Springfield
418 PM EST Tue Nov 11 2025

...LAKE WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST 
WEDNESDAY...

* WHAT...Southwest winds 10 to 15 mph with gusts up to 30 mph 
  expected.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...From midnight tonight to 7 PM EST Wednesday.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds 
and rough waves can overturn small craft.

&&

$$

SL
3 follow-up statements
648 
WWUS72 KCAE 120631
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
131 AM EST Wed Nov 12 2025

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-130000-
/O.CON.KCAE.LW.Y.0021.000000T0000Z-251113T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern
Lancaster-Southern Lancaster-Northwestern Orangeburg-Central
Orangeburg-Southeastern Orangeburg-
Including the cities of Murphys Estates, Springfield,
Bishopville, Indian Land, Neeses, Cayce, Elgin, Lincolnton,
Branchville, North Augusta, Williston, Bowman, Denmark,
Lancaster, Martinez, Red Bank, Barnwell, Winnsboro Mills, West
Columbia, Community of Almond Glen, Batesburg-Leesville,
Edgefield, Andrew Jackson State Park, Lancaster Mill, Cheraw,
Thomson, Johnston, Evans, Camden, Waynesboro, Van Wyck,
Eutawville, St. Matthews, Brookdale, Holly Hill, Pageland,
Saluda, Santee, Lexington, Winnsboro, Clarks Hill, McCormick,
Columbia, Seven Oaks, Blackville, Carolina Commons Shopping
Center, Sumter, Manning, Orangeburg, Newberry, Ridge Spring,
Springdale, Elloree, Summerton, Oak Grove, Augusta, Aiken,
Bamberg, Lugoff, and North
131 AM EST Wed Nov 12 2025

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS 
EVENING...

* WHAT...West winds 10 to 15 mph with gusts up to 30 mph.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds 
and rough waves can overturn small craft.

&&

$$

CRL
081 
WWUS72 KCAE 121751
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
1251 PM EST Wed Nov 12 2025

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-130000-
/O.CON.KCAE.LW.Y.0021.000000T0000Z-251113T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern
Lancaster-Southern Lancaster-Northwestern Orangeburg-Central
Orangeburg-Southeastern Orangeburg-
Including the cities of Blackville, Augusta, Neeses, Brookdale,
Orangeburg, Lancaster, Oak Grove, Cheraw, Waynesboro, Newberry,
Batesburg-Leesville, Barnwell, Red Bank, Manning, Clarks Hill,
Cayce, North Augusta, Bamberg, Lugoff, North, Eutawville, Andrew
Jackson State Park, Camden, Branchville, Bowman, McCormick,
Carolina Commons Shopping Center, Aiken, Williston, Saluda,
Santee, Columbia, Seven Oaks, Winnsboro Mills, Van Wyck,
Springdale, Summerton, Winnsboro, Bishopville, Denmark, Martinez,
Community of Almond Glen, Elloree, Indian Land, Sumter, Pageland,
Edgefield, Thomson, Springfield, Lexington, Johnston, Lincolnton,
Elgin, Ridge Spring, West Columbia, Evans, Lancaster Mill,
Murphys Estates, St. Matthews, and Holly Hill
1251 PM EST Wed Nov 12 2025

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS 
EVENING...

* WHAT...West to southwest winds 10 to 15 mph with gusts up to 30 
  mph.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create 
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds 
and rough waves can overturn small craft.

&&

$$

EC
827 
WWUS72 KCAE 122325
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
625 PM EST Wed Nov 12 2025

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-130030-
/O.CAN.KCAE.LW.Y.0021.000000T0000Z-251113T0000Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern
Lancaster-Southern Lancaster-Northwestern Orangeburg-Central
Orangeburg-Southeastern Orangeburg-
Including the cities of Springfield, Bamberg, Denmark, Lugoff,
Carolina Commons Shopping Center, Van Wyck, Lexington, Elgin,
Evans, Neeses, Saluda, Camden, Blackville, Summerton, Clarks
Hill, Lancaster Mill, North, Orangeburg, Newberry, Sumter, Oak
Grove, Elloree, Eutawville, Holly Hill, Thomson, Martinez,
Winnsboro Mills, West Columbia, Lincolnton, Red Bank, Manning,
Edgefield, Branchville, Winnsboro, Santee, Augusta, Pageland,
Barnwell, Community of Almond Glen, Andrew Jackson State Park,
Indian Land, Williston, Aiken, Bowman, Columbia, Bishopville,
North Augusta, Johnston, Murphys Estates, Ridge Spring,
Lancaster, St. Matthews, Batesburg-Leesville, Cayce, McCormick,
Brookdale, Springdale, Cheraw, Waynesboro, and Seven Oaks
625 PM EST Wed Nov 12 2025

...LAKE WIND ADVISORY IS CANCELLED...

$$

CAL

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 11, 11:52 AM EST, 4 hours 26 minutes earlier.

Area forecast discussion, Nov 11, 11:52 AM EST, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
1152 AM EST Tue Nov 11 2025

.SYNOPSIS...
After another cold, dry, and breezy day on Tuesday,
temperatures will moderate for the second half of the week to
near average values. The next chance of rain holds off until
early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Key message(s):

- Well below average temperatures today and a bit breezy.

Well, it was nice and cold this morning! Lows across the area
were well into the 20s for most locations, ending the growing
season across the forecast area. We are bouncing back nicely
this morning, with temperatures in the low 40s for most areas.
The pressure gradient remains pretty tight across the area this
morning, with southwesterly winds gusting into the 20-25 mph
range. Look for these to relax a bit this afternoon as the
surface high settles in closer to the area. Highs should be
right around 50F for most locations. Tonight, we should have a
non-diurnal temp curve. Winds will be lightest in the first
several hours before they pick up in advance of a tightening
pressure gradient between the surface high to our south and a
low pressure system to the north. Lows will likely be their
coolest by about 2a before slowly rising as winds pick up.
Expect lows between 29F and 35F, with the gradient warmer north
and cooler south.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Key message(s):

- Gradual warming trend and dry weather

Strong southwesterly winds on Wednesday are expected to yield a
day of strong temperature moderation. The aforementioned
pressure gradient will remain through mid to late morning, with
increasing surface mixing allowing winds to gust upwards of
25-30 mph at times through early afternoon. Highs are expected
to jump quite a bit compared to Mon/Tues with mid 60s expected
for most of the area. Heights are forecast to continue rising on
Thursday with surface high pressure settling across our forecast
area by Thursday afternoon and evening. PWs should remain well
below normal during the day, so mostly sunny skies and rising
heights will help foster warm temperatures back in the upper 60s
to around 70s. Overnight lows both days should be in the upper
30s or low 40s.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Key message(s):

- Temperatures warming above normal into the weekend
- Next possible rain chances are early next week

Guidance continues to agree on the pattern evolution as we head
into the weekend and into early next week. Overall, the trend
has been towards a slower ejection of the mid/upper level low
from the southwestern US. Additionally, this keeps the northern
stream and southern stream systems separate. A strong low is
forecast to push into the northeastern US and drive a dry cold
front through the Carolinas and southeastern US by Sunday
evening and early Monday sometime. Warm temps will likely
precede this frontal boundary, with temps back up into the mid
to upper 70s on Sat/Sun/Mon as a result. Its likely that this
front will be dry as ensembles and operational models keep the
best forcing well to our north and delay good moisture advection
until a later time next week. So overall, the long term looks
pretty nice temperature and weather wise.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
VFR conditions with breezy winds over the next 24 hours.

Its nice and sunny out there as high pressure continues to push
eastward and settles to our south. PWs are very low across the
area, fostering continued clear skies through the entire period.
Winds have been gusty early today as the pressure gradient has
been slow to relax, but wind should lower by this evening.
However, a strong surface low is forecast to quickly move across
the northeastern US and reinvigorate the pressure gradient
tonight. While surface wind should generally remain less than
10 knots across the area, a very strong low-level jet on the
order of 40+ knots at 2000 feet is forecast to develop tonight.
Low- level wind shear is very likely at all TAF sites for an
extended period of time tonight, beginning around 06z and then
persisting through 13z or 14z when surface mixing should
increase winds at the surface. Gusts by this point will likely
range from 20-25 knots through the end of the period.

EXTENDED AVIATION OUTLOOK...VFR conditions likely continue into
at least the mid week with drier air in place.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...None.
GA...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...

Nearby

Lake Wind Advisories in South Carolina, 2025Lake Wind Advisories in Georgia, 2025Every lake wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.